Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 18, NWS Green Bay, WI

May 24, 2012Forest County, Langlade County, Oneida County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at May 24, 2012, 7:32 PM CDT for Forest County, Langlade County, Oneida County, Wisconsin. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2012, 7:32 PM CDT (00:32 UTC)
Expired
May 24, 2012, 8:01 PM CDT
In force
29 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Forest County, WI, Langlade County, WI, Oneida County, WI

The radar

The Marquette radar (KMQT), 150 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 2:22 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2012-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2012-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 313 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2474 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
313 m²/s²
0-3 km storm-relative helicity
468 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

073 
WUUS53 KGRB 250032
SVRGRB
WIC041-067-085-250115-
/O.NEW.KGRB.SV.W.0018.120525T0032Z-120525T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
732 PM CDT THU MAY 24 2012

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN FOREST COUNTY IN NORTHEAST WISCONSIN...
  NORTHERN LANGLADE COUNTY IN NORTH CENTRAL WISCONSIN...
  EASTERN ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 815 PM CDT

* AT 727 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM RHINELANDER TO 9 MILES SOUTH OF PARRISH TO 13 MILES SOUTHEAST
  OF MERRILL...AND MOVING NORTHEAST AT 60 MPH. PENNY SIZE HAIL MAY
  ALSO ACCOMPANY THESE DAMAGING WINDS.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PEARSON AROUND 750 PM CDT.
  CRANDON AROUND 800 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
ENTERPRISE...KEMPSTER...THREE LAKES...SUMMIT LAKE...STARKS...ELCHO...
CLEARWATER LAKE...PELICAN LAKE...MONICO AND GAGEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GREEN BAY.

&&

LAT...LON 4592 8868 4538 8882 4512 8942 4573 8944
      4588 8931 4588 8930 4586 8930 4585 8918
      4590 8917
TIME...MOT...LOC 0032Z 214DEG 62KT 4574 8937 4535 8934
          4518 8937
WIND...HAIL 60MPH 0.75IN

$$

KALLAS
3 follow-up statements
660 
WWUS53 KGRB 250044
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
744 PM CDT THU MAY 24 2012

WIC041-067-085-250115-
/O.CON.KGRB.SV.W.0018.000000T0000Z-120525T0115Z/
FOREST WI-LANGLADE WI-ONEIDA WI-
744 PM CDT THU MAY 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
ONEIDA...NORTHERN LANGLADE AND WESTERN FOREST COUNTIES UNTIL 815 PM
CDT...

AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM RHINELANDER TO 7 MILES EAST OF PARRISH TO 9 MILES WEST OF
PEARSON...MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PEARSON AROUND 750 PM CDT.
  CRANDON AROUND 810 PM CDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE STARKS...
SUGAR CAMP...POST LAKE...PELICAN LAKE...MONICO...LENNOX...PICKEREL...
THREE LAKES...NASHVILLE AND MOLE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4592 8868 4538 8882 4512 8942 4573 8944
      4588 8931 4588 8930 4586 8930 4585 8918
      4590 8917
TIME...MOT...LOC 0044Z 223DEG 37KT 4570 8931 4546 8922
          4535 8915
WIND...HAIL 60MPH 0.75IN

$$

TH
312 
WWUS53 KGRB 250058
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
758 PM CDT THU MAY 24 2012

WIC041-067-085-250115-
/O.CON.KGRB.SV.W.0018.000000T0000Z-120525T0115Z/
FOREST WI-LANGLADE WI-ONEIDA WI-
758 PM CDT THU MAY 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
ONEIDA...NORTH CENTRAL LANGLADE AND WESTERN FOREST COUNTIES UNTIL 815
PM CDT...

AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES SOUTH OF EAGLE RIVER TO 11 MILES WEST OF CRANDON TO
PEARSON...MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CRANDON AROUND 810 PM CDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE HILES AND
ARGONNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4592 8868 4538 8882 4537 8906 4587 8931
      4585 8918 4589 8918 4590 8917 4590 8905
      4591 8904
TIME...MOT...LOC 0058Z 223DEG 37KT 4581 8917 4557 8908
          4546 8901
WIND...HAIL 60MPH 0.75IN

$$

TH
555 
WWUS53 KGRB 250101
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
801 PM CDT THU MAY 24 2012

WIC041-067-085-250111-
/O.CAN.KGRB.SV.W.0018.000000T0000Z-120525T0115Z/
FOREST WI-LANGLADE WI-ONEIDA WI-
801 PM CDT THU MAY 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ONEIDA...NORTH CENTRAL
LANGLADE AND WESTERN FOREST COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 4592 8868 4538 8882 4537 8906 4587 8931
      4585 8918 4589 8918 4590 8917 4590 8905
      4591 8904
TIME...MOT...LOC 0101Z 223DEG 37KT 4583 8914 4559 8905
          4548 8898

$$

TH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 6:04 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, May 24, 6:04 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
604 PM CDT THU MAY 24 2012

UPDATED FOR SHORT-TERM TRENDS AND ALSO UPDATED AVIATION PORTION
FOR 00Z TAF ISSUANCE

.UPDATE...GETTING SPORADIC DAMAGE REPORTS FM ACRS THE AREA BASED
JUST ON GRADIENT WINDS. WINDS ABV SFC STILL INCRG...BUT LOW-LEVEL
LAPSE RATES MAY EDGE BACK A BIT WITH THE LOSS OF SUNSHINE. WIND
ADVISORY STILL LOOKS ON TRACK.

LOCAL MESO PLOTS SHOWING VERY LIMITED INSTABILITY IN THE FCST AREA
DUE TO DRY AIR AT LOW-LEVELS. BUT GIVEN STG QG FORCING THAT WL
SWEEP ACRS THE AREA COMBINED WITH CONVERGENCE ALONG THE COLD
FRONT...SHOULD BE ABLE TO MAINTAIN AT LEAST A BROKEN LINE OF
STORMS ACRS THE WHOLE AREA. AND GIVEN THE STG GRADIENT
WINDS...THERE IS LIKELY TO BE A CONTINUED RISK OF DAMAGING WINDS
AS THE STORMS SWEEP E. EXTRAPOLATION OF THE LINE WL BRING IT E OF
CURRENT TORNADO WATCH WELL BEFORE 03Z...SO WL PROBABLY NEED TO
MAKE SOME DECISION ON HOW TO HANDLE THE SITN WITHIN THE NEXT HR OR
SO. ALTHOUGH A BRIEF SPIN-UP TYPE TORNADO CAN/T BE RULED OUT DUE
TO THE VERY STG SHEAR AT LOW-LEVELS...THE MAIN RISK WL CONT TO BE OF
DAMAGING WINDS.

SKOWRONSKI
&&

.PREV DISCUSSION...ISSUED AT 234 PM CDT THU MAY 24 2012...

SHORT TERM...TNGT AND FRI. MAIN FCST ISSUE WL BE THE SEVERE
WEATHER THREAT LATE THIS AFTERNOON THRU THE EVENING HOURS AS A
CDFNT PUSHES THRU THE AREA. A TORNADO WATCH IS IN EFFECT FOR CNTRL
WI THRU 03Z.

THE 19Z MSAS SFC ANALYSIS SHOWED A CDFNT EXTENDED FROM NW WI S-SW
THRU CNTRL IA. AN AREA OF LOW PRES WAS RIDING THE FNT AND WAS
SITUATED JUST WEST OF EAU. THIS DEEPENING LOW PRES WAS PROVIDING
FOR GUSTY SOUTH WINDS OVER NE WI WITH GUSTS OVER 40 MPH. RADAR
MOSAIC CONTINUED TO SHOW A LARGE BAND OF TSTMS OVER ERN MN/WRN WI
WITH SMALL HAIL AND HEAVY RAIN BEING REPORTED.

THE CDFNT WL START TO ACCELERATE EASTWARD THIS EVENING AS THE AREA
OF LOW PRES LIFTS FARTHER NORTH TOWARD LK SUPERIOR AND A NEGATIVELY
TILTED UPR TROF SWINGS NE THRU THE UPR MS VALLEY AND EVENTUALLY
INTO SW ONTARIO. STRONG SOUTHERLY WINDS AT THE SFC AHEAD OF THE
CDFNT...IN CONCERT WITH STRONG WESTERLY WINDS IN THE MID-LEVELS OF
THE ATMOSPHERE...WL CREATE STRONG SHEAR IN EXCESS OF 75 KTS THIS
EVENING OVER NE WI. THIS KIND OF SHEAR WOULD ENHANCE UPDRAFTS AND
ALLOW FOR STRONG TO SEVERE TSTMS IN THE FORM OF BOW ECHOES TO
DEVELOP. WOULD LIKE TO SEE DEEPER MOISTURE IN PLACE AHEAD OF THE
FRONTAL BOUNDARY...BUT EVEN MARGINAL MOISTURE (AND INSTABILITY)
APPEAR TO BE OVERCOME BY THE STRONG SHEAR VALUES. EXPECT DAMAGING
WIND GUSTS TO BE THE PRIMARY SEVERE WEATHER THREAT ACROSS THE FCST
AREA WITH SOME SMALL HAIL (DIME TO NICKEL-SIZE) ACCOMPANYING THE
STRONGEST STORMS. AN ISOLATED TORNADO CANNOT BE RULED OUT ON THE
NRN FLANK OF ANY SIGNIFICANT BOW ECHO. LATEST TIMING WOULD FAVOR
CNTRL WI DURING THE EARLY TO MID EVENING AND ERN WI FROM MID TO
LATE EVENING. ONCE THE FNT MOVES BY...WINDS WL SHIFT WEST AND
GRADUALLY SUBSIDE INTO THE 10 TO 15 MPH. STRONG SUBSIDENCE BEHIND
THE FNT/STORMS SHOULD ALLOW FOR SOME PARTIAL CLEARING SKIES LATER
TNGT...ALTHO SOME STRATUS IS PSBL ACROSS CNTRL WI TOWARD DAYBREAK.

A WEAK BUBBLE OF HI PRES TO THEN MOVE INTO THE WRN GREAT LKS
REGION ON FRI. WHILE THE DAY MAY START OFF WITH SOME SUNSHINE...
MODELS DO INCREASE MID-LVL MOISTURE IN THE AFTERNOON DUE TO
THETA-E CONVERGENCE OCCURRING OVER THE PLAINS/UPR MIDWEST.
THEREFORE...MORE CLOUDS DURING THE AFTERNOON...BUT NO PCPN. MAX
TEMPS TO BE ABOUT 10 DEGS COOLER THAN THU WITH READINGS RANGING
FROM THE LOWER TO MID 70S N-CNTRL WI...TO THE UPR 70S OVER CNTRL
WI.

LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY.

THROUGH THIS PERIOD UPPER PATTERN TO SHOW A GENERAL
DE-AMPLIFICATION...TURNING MORE ZONAL AS BROAD TROF SETS UP OVER
EASTERN CANADA/U.S. MAIN ISSUES ARE IN THE MEMORIAL DAY WEEKEND
PERIOD WITH TEMPS TURNING COOLER FOR NEXT WEEK. LATER GRIDS
LITTERED WITH LOW POPS AS WEAK SHORT WAVES MOVE THROUGH TROF. HAVE
REMOVED POPS FROM DAY PERIOD WED...WITH HIGH PRESSURE AT THE
SURFACE.

WARM FRONT A BIT SLOWER IN MOVEMENT...BUT OVERALL EXPECT TO LIFT
NORTH THROUGH REGION SAT NIGHT INTO SUN MORNING. WILL LOOK FOR
INCREASING CLOUDS FRI NIGHT WITH PCPN BREAKING OUT SAT AFTN/SAT NIGHT
OVER CWA AS WAA GETS STARTED. SUNDAY DAY PERIOD LOOKS TO BE WARM/DRY
DAY WITH TEMPERATURES OVER CENTRAL AND EAST CENTRAL WI APPROACHING
90...LITTLE COOLER NORTH AS CLOUDS LINGER. AREA APPEARS CAPPED
WITH 850 TEMPS APPROACHING 22C. SOME DIFFERENCE ON COLD FRONT
MOVING THROUGH SUN NIGHT INTO MON WITH BEST CHANCE FOR STRONG TO
SEVERE STORMS OVER FAR EASTERN CWA MON AFTERNOON IF SLOWER
SOLUTION IS RIGHT.

MAIN CHANGES IN GRIDS ON ADJUSTING TEMPS AND PUTTING SOME TIMING
INTO POP GRIDS THIS WEEKEND.
&&

.AVIATION...MAIN CONCERN IS SQUALL LINE THAT WL RACE ACRS THE AREA
THIS EVENING. WINDS WL REMAIN STG THIS EVENING...THEN START TO
DIMINISH.

SKOWRONSKI
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 2 AM CDT FRIDAY FOR WIZ022-038>040-048>050-
073-074.

WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR WIZ005-010>013-
018>021-030-031-035>037-045.

&&
Hazardous weather outlook, May 24, 5:26 PM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
526 PM CDT THU MAY 24 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-252230-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
526 PM CDT THU MAY 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

A LINE OF THUNDERSTORMS...SOME SEVERE...WILL SWEEP EAST ACROSS THE
AREA DURING THE EVENING. THE PRIMARY HAZARD POSED BY THE STORMS
WILL BE DAMAGING WIND GUSTS...BUT HAIL IS ALSO POSSIBLE. IT IS
ALSO STILL POSSIBLE THAT A SHORT-LIVED TORNADOES COULD DEVELOP WITH
THE STRONGEST STORMS...MAINLY ACROSS CENTRAL AND NORTH-CENTRAL
WISCONSIN DURING THE EARLY EVENING.

IN ADDITION TO THE WINDS GENERATED BY THUNDERSTORMS...STRONG SOUTH
WINDS ARE EXPECTED ACROSS THE AREA THIS EVENING. SUSTAINED WINDS
OF 20 TO 30 MPH ARE EXPECTED WITH GUSTS TO AROUND 45 MPH. A BRIEF
PERIOD OF GUSTS TO 50 MPH MAY OCCUR IMMEDIATELY AFTER THE PASSAGE
OF A COLD FRONT DURING THE MIDDLE TO LATE EVENING...ESPECIALLY IN
EAST-CENTRAL WISCONSIN. WINDS OF THIS MAGNITUDE CAN MAKE DRIVING
HIGH PROFILE VEHICLES DIFFICULT...AND MAY BLOW ABOUT UNSECURED
OUTDOOR OBJECTS SUCH AS GARBAGE CANS AND LAWN FURNITURE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME FROM FRIDAY
NIGHT THROUGH MEMORIAL DAY. STRONG TO SEVERE STORMS ARE POSSIBLE
ON MONDAY AS A COLD FRONT MOVES THROUGH THE STATE. STAY TUNED TO
LATER FORECASTS FOR FURTHER UPDATES TO THIS WEEKENDS FORECAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND INTO
THE EVENING.

LMZ521-522-541>543-252230-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
526 PM CDT THU MAY 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

GUSTY SOUTH WINDS AND INCREASING WAVES ARE EXPECTED THIS EVENING...
RESULTING IN HAZARDOUS CONDITIONS FOR SMALL CRAFT. THERE IS ALSO A
CHANCE OF STRONG THUNDERSTORMS LATE THIS EVENING.

WINDS WILL SHIFT TO THE SOUTHWEST AROUND MIDNIGHT...WITH A BRIEF
PERIOD OF GALE FORCE GUSTS LIKELY AT THAT TIME. ALTHOUGH WINDS
WILL START TO SLOWLY DIMINISH BY LATE THURSDAY NIGHT OR EARLY
FRIDAY MORNING...CONDITIONS HAZARDOUS TO SMALL CRAFT MAY CONTINUE
FOR MUCH OF FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME FROM FRIDAY
NIGHT THROUGH MEMORIAL DAY. A FEW OF THE STORMS MAY BE STRONG
MONDAY AFTERNOON.

SKOWRONSKI

In the hours before

Special weather statement, May 24, 6:09 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
609 PM CDT THU MAY 24 2012

WIZ010-011-018>020-030-031-035>037-045-048-250030-
FOREST-LANGLADE-LINCOLN-MARATHON-MENOMINEE-ONEIDA-PORTAGE-SHAWANO-
WAUPACA-WAUSHARA-WINNEBAGO-WOOD-
609 PM CDT THU MAY 24 2012

...LINE OF STRONG THUNDERSTORMS MOVING INTO CENTRAL WISCONSIN...

AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 47 MILES NORTHWEST
OF WAUSAU TO 37 MILES SOUTHWEST OF WISCONSIN RAPIDS...MOVING
NORTHEAST AT 55 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THESE
STORMS.  A FEW STORMS MAY BECOME SEVERE.

* THUNDERSTORMS WILL BE NEAR...
  BABCOCK BY 610 PM CDT...
  TRIPOLI BY 615 PM CDT...
  PLAINFIELD BY 635 PM CDT...
  RIB MOUNTAIN AND MOSINEE BY 640 PM CDT...
  WHITING BY 645 PM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.  A TORNADO WATCH IS IN EFFECT.

TH
Local storm report, May 24, 6:12 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
612 PM CDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     NON-TSTM WND GST 1 NE READFIELD          44.27N 88.74W
05/24/2012  M52.00 MPH       WAUPACA            WI   PUBLIC

            TIME APPROX. REPORT RELAYED BY WFRV-TV.

&&
Local storm report, May 24, 6:36 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
636 PM CDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     1 NE SPENCER            44.77N 90.27W
05/24/2012  E60 MPH          MARATHON           WI   TRAINED SPOTTER

            HEAVY RAINFALL AND SMALL HAIL ALSO REPORTED.

&&

ASHLEYW
Local storm report, May 24, 6:45 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
645 PM CDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     TSTM WND DMG     LAC DU FLAMBEAU         45.96N 89.88W
05/24/2012                   VILAS              WI   PUBLIC

            SEVERAL TREES DOWN.

&&
Local storm report, May 24, 6:58 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
658 PM CDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     TSTM WND DMG     2 WNW HALDER            44.80N 89.89W
05/24/2012                   MARATHON           WI   PUBLIC

            TREES AND BRANCHES BLOWN DOWN NEAR STRATFORD

0645 PM     TSTM WND DMG     STRATFORD               44.79N 90.08W
05/24/2012                   MARATHON           WI   AMATEUR RADIO

            12 INCH DIAMETER TREES DOWN

&&
Local storm report, May 24, 7:08 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
708 PM CDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     TORNADO          RIB MOUNTAIN            44.91N 89.68W
05/24/2012                   MARATHON           WI   LAW ENFORCEMENT

            CONFIRMED TORNADO BY LAW ENFORCEMENT.

&&

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:03 PM CDTTornado WarningGRBMarathon27 min
May 24, 7:20 PM CDTTornado WarningGRBLanglade, Lincoln25 min
May 24, 7:49 PM CDTSevere Thunderstorm WarningGRBMarathon, Portage, Shawano, Waupaca, Waushara, Wood41 min
May 24, 8:29 PM CDTSevere Thunderstorm WarningGRBLanglade, Menominee, Oconto, Shawano, Waupaca35 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.